Amantadine-Induced Craniofacial Myoclonus: Distinctive Iatrogenic Dysarthria in Parkinson's Disease.
Аннотация
BACKGROUND
Amantadine is a widely prescribed medication in Parkinson's disease (PD). A distinctive craniofacial distribution of myoclonus with speech impairment is an underrecognized iatrogenic complication in amantadine-treated patients with PD.
CASES: We report 7 patients with idiopathic PD (disease duration, 6-21 years) who developed speech-induced craniofacial-predominant myoclonus with "stuttering-like" dysarthria and speech arrests days to months after amantadine initiation or dose increase. Renal insufficiency was identified as a risk factor in 4 cases. In all cases, reduction or discontinuation of amantadine markedly attenuated the myoclonus and restored speech intelligibility.
LITERATURE REVIEW: Amantadine can induce subcortical segmental or generalized myoclonus. A report in 1996 of "vocal myoclonus" in an amantadine-treated patient with PD was the first observation of a focal distribution of myoclonus, particularly affecting speech. Since then, few cases of craniofacial myoclonus with speech impairment have been reported, none with accompanying video. With 1 exception, the craniofacial distribution was part of a generalized pattern of amantadine-induced myoclonus. Comorbid renal insufficiency is a recognized risk factor.
CONCLUSIONS
Speech-induced craniofacial myoclonus, with marked "stuttering-like" dysarthria and speech arrests, is a disabling iatrogenic complication in PD that resolves upon amantadine discontinuation.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.